http://dx.doi.org/10.5705/ss.2013.252">
 

Document Type

Journal Article

Department/Unit

Department of Mathematics

Title

Consistently determining the number of factors in multivariate volatility modelling

Language

English

Abstract

Consistently determining the number of factors plays an important role in factor modelling for volatility of multivariate time series. In this paper, the modelling is extended to handle the nonstationary time series scenario with conditional heteroscedasticity. Then a ridge-type ratio estimate and a BIC-type estimate are proposed and proved to be consistent. Their finite sample performance is examined through simulations and the analysis of two data sets. An observation from the numerical studies is, that unlike the cases with stationary and homoscedastic sequences in the literature, the dimensionality blessing no longer holds for the ratio-based estimates, but still does for the BIC-type estimate.

Keywords

BIC-type criterion, Dimension reduction, Eigenanalysis, Factor modelling, Multivariate volatility, Nonstationarity, Ratio estimate

Publication Date

2015

Source Publication Title

Statistica Sinica

Volume

25

Issue

3

Start Page

1025

End Page

1044

Publisher

Academia Sinica, Institute of Statistical Science

ISSN (print)

10170405

ISSN (electronic)

19968507

This document is currently not available here.

Share

COinS